Discussions By Condition: Medical Errors

Drug reaction misdiagnosed as Diabetes

Posted In: Medical Errors 0 Replies
  • Posted By: Anonymous
  • October 18, 2009
  • 08:15 AM

My doctor diagnosed me as haveing diabetes. One month my fasting blood sugar was 70, the next it was 280. All my doctor could talk about was how this could be controlled by diet and exercise. When I asked how my sugar levels could jump 200 points in a month, he didn't have a good answer. I found a site from Stanford that said near the bottom that sometimes certain drugs could cause this like "Hydrochlorothiazide". That name looked familure, and sure enough, that was a new drug my doctor had prescribed for my blood presure, right before my sugar jumped. I asked my doctor if it could be the cause, and he said he had never heard of that side effect, but that if I wanted to I could stop takeing it for a month and have my blood sugar retested. I did and my blood sugar levels droped down to 80.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?